payday loans
payday loans
Skip to content

Accueil FMC Cas cliniques Serum sickness-like reaction with clarithromycin.
Serum sickness-like reaction with clarithromycin.  Envoyer

Serum sickness-like reaction is a rare immunological condition which may develop following exposure to certain drugs such as penicillins, cephalosporins, and trimethoprim-sulfamethoxazole, among many others. It is described classically as a type III hypersensitivity response to heterologous proteins. Its true mechanism is still unclear.

We present a case of serum sickness-like reaction to clarithromycin, a commonly prescribed drug for the treatment of respiratory tract infections. The patient had been taking this drug for 3 days when she experienced generalized body aches, rash, arthralgia, and shortness of breath, prompting presentation to the emergency department. Laboratory studies showed decreased C4 and total complement with a slightly elevated sedimentation rate. After exclusion of other possible causes, the diagnosis of serum sickness-like reaction was made. The patient responded well to nonsteroidal antiinflammatory medication, antihistamines, and a short, tapering dose of steroids.

To our knowledge, serum sickness-like reaction to clarithromycin has never been reported previously. This case emphasizes the need for increased clinical awareness of such an adverse outcome to clarithromycin use. Journal of Hospital Medicine 2011. © 2011 Society of Hospital Medicine.

There has been an error initialising the FAQ Slider module.

J Hosp Med. 2011 Apr;6(4):163-4
Authors: Sohail MA, Nasir J, Ikram U, Genese T
Read Full Article
 

find-us-on-facebook-2

United4LungHealth

image001

waw15-clr-logo2

WCD2015



PubMed Logo
Word

 To: 

Langtolang Dictionary

CNP2014Ebook

50x50_firefoxsafari_iconGchrome


Notre site est optimisé pour les Navigateurs suivants : Firefox, Safari et Google Chrome. Cliquez sur l'un des logos ci-dessus pour le télécharger et l'installer gratuitement.

Tabac

Accueil FMC Cas cliniques Serum sickness-like reaction with clarithromycin. Top